I am 29 years old and this has never happened to me before. I just started my period on Tuesday, on Wednesday morning I had to leave work and go home because I was so dizzy and light headed I couldn't keep my head up. My period is a lot heavier than normal and so is the cramping. I was also having hot flashes. I have missed work the rest of the week because I feel dizzy all the time. I was diagnosed with Endometriosis back in 2002 and had one of my ovaries removed. I've been taking birth control pills ever since then and my periods have been normal. I called my Gynocologist this morning and told me this was normal, that everyone gets periods like this from time to time. I just find it very odd and troublesome that this is the first time this has happened to me. I'm been laying down and drinking a lot of water.
I think you should see another doctor if yours will not take your concerns seriously. I had symptoms like that and I had an ovarian cyst. Usually they go away on their own but some have to be removed, and that's what happened to me - a cyst burst and when I went to the dr. they saw another large one and went in and removed it. I still get smaller ones that do go away by themselves and when I have them my periods are much worse. If you do have a large one you need to get it removed because if it gets too big it can damage your ovary, or burst. And a burst ovary hurts like crazy.
Also if your period is a lot heavier than normal you could be getting slightly anemic and that could be making you dizzy. If that's the case, your doc should put you on iron supplements until you are no longer anemic.
Don't second guess yourself - see another doctor and keep us posted.
I think I will be going to my doctor pretty soon and ask her to do some tests. I actually just had some blood work done a few months ago and my iron was fine then, but I'll ask her to do another. I also had an ultrasound done a few months ago and nothing out of the ordinary was found.
I actually had a cyst burst before, yes it does hurt like crazy..I couldn't move and had to be rushed to the emergency room, that's how they found out I have Endometrisos. I really don't want that to happen again.
I really do think you may be anemic - even though your iron was good before, that was before you started bleeding heavily. My mom is always anemic on her period because she has heavy ones, she's fine when she's not menstruating. So they put her on iron pills during her period.
Of course the dizziness isn't the real problem, it's finding out why you're having this heavy, painful period that you never normally have. If you take your bc pills as directed and don't miss any doses, your periods really shouldn't vary that much.
With your history of burst cysts and endometriosis, I think your doctor should definitely investigate. If it is a cyst, or cysts, you can try another dosage of birth control. I have been taking LoEstrin and it works well.
Welcome to the MedHelp forum!
Some dizziness is expected if you are having a more heavy period than normal. This is due to vaso-vagal attack following a signal of low blood volume due to heavy flow. Generally drinking some fluids during this time and eating something light helps. Anemia is another reason but this develops after repeated cycles of heavy flow. Your gynecologist is partially right. Once in a while it is normal to have a heavy period. However in your case, since you have a previous history of endometriosis, this should be ruled out. Chances of ovarian cysts causing heavy bleeding are less but if gripped by endometriosis can cause this. Uterine fibroids are the other common cause of heavy periods.
It is difficult to comment beyond this at this stage. Do consult your gynecologist. Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.